News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Rheumatology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Rheumatology Answers List

Forum Name: Rheumatology Topics

Question: Overlap connective tissue disease


 gracebb - Sun Dec 25, 2005 12:14 am

I was diagnosed with overlap connective tissue disease a few months ago with RA, lupus and scleroderma apparently the most obvious. Besides feeling way to old for my age (52) these days with bent arthritic fingers, someone recently asked if I had scleroderma because of the lines around my lips. I just thought these were from age--I used to smoke, and my mother has these kind of lines. The onlyscleroderma symptom that my doctors have noted is the skin on my forearms, which is tan looking and, apparently, thicker than normal (something I would never have noticed myself). Am I in denial when I think that maybe it's not scleroderma and that it won't get worse? Is there something I can do about this? Can I have injections like collagen to fill in the lines? I think I would feel better if I knew I could at least do something so that I don't look as old as I'm feeling.
 Dr. P. M. Aries - Sat Jan 07, 2006 5:09 pm

User avatar Unless you have major complications with your skin, like necrosis of the finger tips or severe raynaud syndrome, no immunosuppressions will be useful for scleroderma. If the thikening of the skin is the major problem, some patients benefit from prostaglandins (e.g. iloprost) or endothelin receptor blocker (bosentan). Both therapies may have severe side effects, because of have to ask your the doctor if it might be usefull in your case. Beside the skin, there are many therapies for the other symptoms. But taking collagen is not usefull in your case, because actually your skin has more then enough of that.
 gracebb - Sun Jan 08, 2006 1:23 am

I was thinking in terms of using collogen injections around my mouth, for cosmetic reasons. I know women have fillers injected to fill in lines, and I heard that people with scleroderma can have bad reactions to this. Is this true?
 Dr. P. M. Aries - Sun Jan 08, 2006 7:06 am

User avatar Indeed, at least after breast implantations it is kown that connective tissue disease can be triggerd.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here